MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number 295250
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Upon triage the service center found the pump to have a damaged power cord had burning.
 
Additional Manufacturer Narrative
An evaluation of the scd 700 compression system was performed and upon triage, service found the unit had a power cord with thermal damage.The unit was cleaned and disinfected in accordance with the manufacturer's instructions.It was noted that the plug was burnt.The power cord was replace and the device has been tested according to the manufacturer's specifications.All the tests have been successfully completed.Power cords periodically require replacement due to age, usage and user damage.The service manual instructs the user to periodically inspect the power cord¿s resistance to ensure its electrical safety.If they are not replaced, normal flexing, wrapping the cord too tightly around the bed hook, or supporting the weight of the unit with the cord can cause individual wire strands to break, which increases the amount of heat generated by current flow; over time the continued flexing of the cord results in melting of the wire insulation and catastrophic failure.Therefore the potential root cause for this issue is customer misuse.A review of the device history record shows that this unit was manufactured and was released meeting all manufacturing specifications.Complaint trending information is being reviewed on a monthly basis and if a trend is observed, actions will be taken as necessary.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7646073
Report Number3006451981-2018-00486
Device Sequence Number122067
Product Code JOW
UDI-Device Identifier10884521129573
UDI-Public10884521129573
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number295250
Device Catalogue Number295250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer05/15/2018
08/08/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/25/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1